Format

Send to

Choose Destination

See 1 citation found by title matching your search:

An Pediatr (Barc). 2014 Nov;81(5):303-9. doi: 10.1016/j.anpedi.2013.11.031. Epub 2014 Feb 26.

[Adverse reactions to human papillomavirus vaccine in the Valencian Community (2007-2011)].

[Article in Spanish]

Author information

1
Área de Investigación en Vacunas, Fundación para el Fomento de la Investigación Sanitaria y Biomédica de la Comunitat Valenciana FISABIO - Salud Pública, Valencia, España. Electronic address: rodriguez_margal@gva.es.
2
Área de Investigación en Vacunas, Fundación para el Fomento de la Investigación Sanitaria y Biomédica de la Comunitat Valenciana FISABIO - Salud Pública, Valencia, España.
3
Cátedra de Vacunología Balmis UA-FISABIO, Universidad de Alicante, Fundación para el Fomento de la Investigación Sanitaria y Biomédica de la Comunitat Valenciana FISABIO - Salud Pública, Valencia, España.
4
Centro Autonómico de Farmacovigilancia de la Comunidad Valenciana, Dirección General de Farmacia y Productos Sanitarios, Conselleria de Sanitat, Valencia, España.
5
Departamento de Farmacología, Universidad de Valencia, Valencia, España.
6
Unidad de Coordinación y Promoción de la Salud, Dirección General de Salud Pública, Conselleria de Sanitat, Valencia, España.

Abstract

INTRODUCTION:

In 2009, two cases of seizures in adolescents following quadrivalent human papillomavirus vaccine (qHPV) administration, generated important media attention, and adversely affected public trust in this vaccine. Our objectives were to describe suspected adverse reactions (SARs) reported to the Pharmacovigilance Centre in the Valencian Community (PCVC) after administration of HPV vaccine, and to compare reporting rates of syncope and seizures following this vaccine with those of other vaccines administered to girls aged 13-15 years.

MATERIAL AND METHODS:

Descriptive study of SARs reported following this vaccine to the PCVC between 2007 and 2011.

RESULTS:

The clinical symptoms most frequently reported were dizziness, headache, and syncope. Reporting rates of syncope or loss of consciousness and seizures with qHPV vaccine were 17 and 3.2 per 100,000 doses administered, respectively, and 15 and 1.6 for syncope or loss of consciousness and syncopal seizures occurred on the day of vaccination. The reporting rates of syncope or loss of consciousness and seizures were 6.4 and 0.4, for the other vaccines.

CONCLUSIONS:

Consistent with the media attention generated, and with results from other studies, the reporting rates of syncope or loss of consciousness and seizures were higher for the HPV vaccine than for other vaccines given in adolescence. Nevertheless, the overall information obtained on SARs following the qHPV vaccine suggests a good safety profile.

KEYWORDS:

Adverse reactions; Farmacovigilancia; Human papillomavirus; Pharmacovigilance; Reacción adversa; Reporting rate; Tasa de notificación; Vaccine; Vacuna; Virus del papiloma humano

PMID:
24582127
DOI:
10.1016/j.anpedi.2013.11.031
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Ediciones Doyma, S.L.
Loading ...
Support Center